Texas, 2003

Damaging Wind in Texas, August 11, 2003

August 11, 2003 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 11, 2:00 PM CST, 0 minutes earlier.

Area forecast discussion, Aug 11, 2:00 PM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 PM CDT MON AUG 11 2003

ATMOSPHERE BECAME QUITE UNSTABLE ACROSS NE TX/SE OK BY LATE
MORNING...AS SKIES CLEARED BY MID MORNING ACROSS THE NORTHWESTERN
THIRD OF THE AREA...ALLOWING FOR GOOD HEATING ACROSS THAT AREA AHEAD
OF A MID LEVEL SHORTWAVE.  THIS CAUSED STORMS TO DEVELOP...WITH SOME
OF THE STORMS BECOMING SEVERE ACROSS SE OK/NE TX WITH LARGE HAIL AND
DAMAGING WINDS.  THE SEVERE POTENTIAL WITH THIS AREA OF
THUNDERSTORMS IS EXPECTED TO CONTINUE THROUGH THE EVENING HOURS.
THUS WILL MENTION SEVERE ACROSS THE WESTERN HALF OF THE AREA...AND
WILL HAVE LIKELY POPS ACROSS PORTIONS OF E TX AND PERHAPS OTHER
AREAS BUT WILL MONITOR RADAR BEFORE ISSUANCE. OTHERWISE...WILL HAVE
HIGH CHANCE POPS ACROSS MOST OF THE AREA...WITH LOW CHANCE ACROSS
THE EXTREME EAST.

UPPER LOW ACROSS THE OHIO VALLEY TODAY...WILL REPOSITION ITSELF
ACROSS THE FOUR STATE REGION OVER THE NEXT 24 HOURS. THEN THE UPPER
LOW WILL GRADUALLY RETROGRADE WESTWARD ACROSS TEXAS WEDNESDAY AND
THURSDAY.  WILL HAVE CHANCE POPS TUESDAY AND WEDNESDAY OVER MOST OF
THE AREA...FOR THIS UPPER LOW IN COMBINATION WITH A MOIST AND
UNSTABLE ATMOSPHERE IN PLACE.  TEMPERATURES ARE EXPECTED TO BE BELOW
AVERAGE TUESDAY AND WEDNESDAY...WITH THIS CHANCE OF RAIN AND
ASSOCIATED CLOUD COVER.

TEMPERATURES RETURN TO MAINLY LOWER 90S ON THURSDAY...AS UPPER RIDGE
BEGINS TO BUILD OVER THE SOUTH CENTRAL STATES. WILL HAVE ONLY SLIGHT
NORTH AND EAST...WITH LOW CHANCE POPS ACROSS THE WEST...CLOSER TO
THE UPPER LOW.

ITS BACK TO SUMMERTIME BY FRIDAY AND SATURDAY...AS AN UPPER RIDGE
COULD BE CENTERED NEAR THE REGION...WHICH WILL RESULT IN NORMAL
SUMMERTIME TEMPS...AND ALSO MAKE IT HARD FOR PRECIPITATION TO
DEVELOP.  HOWEVER...HAVE DECIDED TO KEEP SLIGHT POPS IN THE
FORECAST...AS THE GFS STILL HAS PRECIPITABLE WATER VALUES BETWEEN
1.75 AND 2 INCHES.  BY SUNDAY AND MONDAY...AN EASTERLY WAVE COULD BE
AFFECTING THE AREA...SO LEFT IN SLIGHT POPS FOR THAT FEATURE.

22

.PRELIMINARY POINT TEMPS/POPS...

SHV 69 86 68 87 / 50 40 20 40
MLU 67 87 68 87 / 30 30 20 40
TXK 68 87 67 89 / 50 30 20 30
TYR 70 86 68 87 / 60 40 20 40
LFK 69 86 68 87 / 60 40 30 40

.SHV...NONE.
Hazardous weather outlook, Aug 11, 11:00 AM CST, 3 hours before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-121100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT MON AUG 11 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE EAST TEXAS LAKES
REGION AND WEST CENTRAL LOUISIANA...WILL GRADUALLY PUSH SOUTH OUT OF
THE REGION DURING THE EARLY AFTERNOON.  HOWEVER...ISOLATED SHOWERS
AND THUNDERSTORMS ACROSS SOUTHWEST ARKANSAS AND NORTHWEST
LOUISIANA...ASSOCIATED WITH AN UPPER LEVEL DISTURBANCE...WILL
INCREASE IN COVERAGE WITH DAYTIME HEATING...AND PUSH SOUTHWARD INTO
EAST TEXAS AND NORTH LOUISIANA DURING THE AFTERNOON AND EVENING.
ISOLATED STRONG WINDS AND HAIL WILL BE THE MAIN CONCERNS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED TODAY AND TONIGHT.

In the hours before

Local storm report, Aug 11, 1:12 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
212 PM CDT MON AUG 11 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1247 PM    HOLLY CREEK               OK   1.00 INCH HAIL
08/11/03   MCCURTAIN                      HAIL TO THE SIZE OF
                                          QUARTERS REPORTED BY LAW
                                          ENFORCEMENT

0118 PM    2 SE MALTA                TX   WIND DAMAGE
08/11/03   BOWIE                          STORAGE BUILDING DESTROYED
                                          ON COUNTY ROAD 4102 AS
                                          REPORTED BY LAW
                                          ENFORCEMENT.

0118 PM    3 W NEW BOSTON            TX   WIND DAMAGE
08/11/03   BOWIE                          BOTH THE FRONT AND BACK
                                          PORCHES OF A HOME DAMAGED
                                          BY WIND AS REPORTED BY LAW
                                          ENFORCEMENT.

1255 PM    BROKEN BOW                OK   .75 INCH HAIL
08/11/03   MCCURTAIN                      REPORTED BY LAW
                                          ENFORCEMENT

1244 PM    10 W BROKEN BOW           OK   1.75 INCH HAIL
08/11/03   MCCURTAIN                      NEAR THE SIZE OF GOLF
                                          BALLS REPORTED BY LAW
                                          ENFORCEMENT

9

The radar

The Shreveport radar (KSHV), 73 km away, was scanning. The volume nearest the first event began at 19:59 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Harrison

When
August 11, 2:00 PM CST
Where
Harrison County, 2 mi N of Harleton
Measured
52 kt (60 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
32.700, -94.567

Several large trees down blocking intersection FM 726 and Blackburn Road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, August 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5330287.